Alert archive / California / Freeze Warnings in 2006

Freeze Warning 2, NWS San Francisco Bay Area, CA

November 29, 20067 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Nov 29, 2006, 3:52 AM PST for 7 counties in California. It took effect at Nov 30, 2006, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 3:52 AM PST (11:52 UTC)
In effect from
Nov 30, 2006, 2:00 AM PST
Expired
Nov 30, 2006, 9:00 AM PST
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 67 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2006-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2006-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 291152
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
352 AM PST WED NOV 29 2006

...WIDESPREAD FREEZING TEMPERATURES LIKELY LATE WEDNESDAY NIGHT
AND EARLY THURSDAY MORNING...

.A COLD AIRMASS HAS SETTLED OVER THE SAN FRANCISCO AND MONTEREY
BAY AREAS. BY 3 AM WEDNESDAY MORNING...TEMPERATURES HAD DROPPED
INTO THE 30S IN MOST VALLEY LOCATIONS...WITH NEAR FREEZING
TEMPERATURES IN SOME OF THE INLAND VALLEYS. PATCHY VALLEY FROST IS
LIKELY BY SUNRISE WEDNESDAY. THE AIRMASS OVER THE REGION IS
FORECAST TO BECOME DRIER OVER THE NEXT 24 HOURS AND WINDS ARE
EXPECTED TO DIMINISH. THE COMBINATION OF A COLD AND DRY AIRMASS
WITH LIGHT WINDS WILL MEAN EVEN COLDER TEMPERATURES LATE WEDNESDAY
NIGHT INTO EARLY THURSDAY MORNING. THIS WILL RESULT IN FREEZING OR
NEAR FREEZING TEMPERATURES ACROSS THE REGION FOR SEVERAL HOURS.

CAZ506-507-510-514-516-300000-
/O.NEW.KMTR.FZ.W.0002.061130T1000Z-061130T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
352 AM PST WED NOV 29 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...FOR
THE INTERIOR VALLEYS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS.

FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BY MIDNIGHT
TONIGHT...WITH TEMPERATURES DROPPING INTO THE MID 20S LATE
TONIGHT. TEMPERATURES WILL BE BELOW FREEZING FOR MUCH OF THE AREA
FOR AT LEAST TWO HOURS...AND POSSIBLY FOR SEVERAL HOURS IN THE
COLDEST INLAND VALLEY LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ508-513-300000-
/O.NEW.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/
SAN FRANCISCO BAY SHORELINE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
352 AM PST WED NOV 29 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...FOR
THE SAN FRANCISCO BAY SHORELINE AND THE SANTA CLARA VALLEY.

TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT AND
EARLY THURSDAY MORNING FOR MUCH OF THE AREA. THE COLDEST TEMPERATURES
WILL OCCUR IN THE SOUTHERN SANTA CLARA VALLEY...WHERE OVERNIGHT
LOWS WILL LIKELY BE IN THE UPPER 20S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

DYKEMA
3 follow-up statements
000 
WWUS76 KMTR 292221
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
221 PM PST WED NOV 29 2006

...WIDESPREAD FREEZING TEMPERATURES LIKELY LATE WEDNESDAY NIGHT
AND EARLY THURSDAY MORNING...

.A COLD AIRMASS HAS SETTLED OVER THE SAN FRANCISCO AND MONTEREY
BAY AREAS. THE COMBINATION OF A COLD AND DRY AIRMASS WITH LIGHT
WINDS WILL MEAN EVEN COLDER TEMPERATURES LATE WEDNESDAY NIGHT INTO
EARLY THURSDAY MORNING. THIS WILL RESULT IN FREEZING OR NEAR
FREEZING TEMPERATURES ACROSS THE REGION FOR SEVERAL HOURS.

CAZ513-301200-
/O.UPG.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/
/O.EXA.KMTR.FZ.W.0002.061130T1000Z-061130T1700Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
221 PM PST WED NOV 29 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...
...FROST ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT
AND EARLY THURSDAY MORNING FOR MUCH OF THE AREA. THE COLDEST
TEMPERATURES WILL OCCUR IN THE SOUTHERN SANTA CLARA VALLEY OUTSIDE
OF SAN JOSE...WHERE OVERNIGHT LOWS WILL LIKELY BE IN THE MID 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ506-507-510-514-516-301200-
/O.CON.KMTR.FZ.W.0002.061130T1000Z-061130T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
221 PM PST WED NOV 29 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY. 

FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BY MIDNIGHT TONIGHT...
WITH TEMPERATURES DROPPING INTO THE MID 20S LATE TONIGHT...WITH
UPPER TEENS POSSIBLE SOUTH OF KING CITY. TEMPERATURES WILL BE
BELOW FREEZING FOR MUCH OF THE AREA FOR AT LEAST TWO HOURS...AND
POSSIBLY FOR SEVERAL HOURS IN THE COLDEST INLAND VALLEY LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ505-509-515-301200-
/O.EXA.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-BIG SUR COAST-
221 PM PST WED NOV 29 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. 

TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT
AND EARLY THURSDAY MORNING FOR MUCH OF THE AREA...WITH WIDESPREAD
FROST POSSIBLE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

CAZ508-301200-
/O.CON.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/
SAN FRANCISCO BAY SHORELINE-
221 PM PST WED NOV 29 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY. 

TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT
AND EARLY THURSDAY MORNING FOR MUCH OF THE AREA...WITH WIDESPREAD
FROST POSSIBLE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

STROBIN
000 
WWUS76 KMTR 301205
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
405 AM PST THU NOV 30 2006

...COLD TEMPERATURES THIS MORNING...

.BY 4 AM PST THURSDAY MORNING TEMPERATURES HAD DROPPED TO THE
FREEZING MARK...OR EVEN A FEW DEGREES BELOW...IN THE INLAND
VALLEYS. IN SOME SPOTS CLOSE TO THE OCEAN...TEMPERATURES HAD
FALLEN TO WITHIN A FEW DEGREES OF FREEZING. TEMPERATURES WERE
EXPECTED TO DROP FURTHER PRIOR TO SUNRISE AND FREEZING
TEMPERATURES COULD BE WIDESPREAD.

ANOTHER COOL NIGHT IS EXPECTED THURSDAY NIGHT...BUT TEMPERATURES
SHOULD REMAIN ABOVE FREEZING FOR THE MOST PART WITH ONLY PATCHY
VALLEY FROST ANTICIPATED.

CAZ506-507-510-513-514-516-301700-
/O.CON.KMTR.FZ.W.0002.000000T0000Z-061130T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
405 AM PST THU NOV 30 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING
FOR THE VALLEYS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA...

BY 4 AM PST...FREEZING TEMPERATURES HAD ALREADY OCCURRED IN THE
VALLEYS. TEMPERATURE MAY DROP FURTHER PRIOR TO SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

TEMPERATURES WILL WARM ABOVE THE FREEZING MARK IN ALL AREAS BY 9 AM.

$$

CAZ505-508-509-515-301700-
/O.CON.KMTR.FR.Y.0003.000000T0000Z-061130T1700Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
BIG SUR COAST-
405 AM PST THU NOV 30 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING
FOR COASTAL AND BAYSIDE SECTIONS OF THE SAN FRANCISCO AND MONTEREY
BAY AREAS...

BY 4 AM PST...TEMPERATURES HAD DROPPED TO NEAR FREEZING IN COASTAL
AREAS. TEMPERATURES WILL PROBABLY FALL A FEW MORE DEGREES PRIOR TO
SUNRISE AND WIDESPREAD FROST IS POSSIBLE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

DYKEMA
000 
WWUS76 KMTR 301658
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
858 AM PST THU NOV 30 2006

...COLD MORNING TEMPERATURES BEGINNING TO WARM SLOWLY...

.A VERY COLD AND DRY AIRMASS BROUGHT WIDESPREAD FROST TO THE SAN
FRANCISCO AND MONTEREY BAY AREAS THIS MORNING...WITH FREEZING
TEMPERATURES IN SOME NORTH BAY VALLEY LOCATIONS. THE COLDEST
LOCATIONS FELL TO THE MID 20S EARLY THIS MORNING...WITH 30S IN
MOST OTHER AREAS. ONLY THE DOWNTOWN AREAS OF SAN FRANCISCO AND
OAKLAND STAYED NEAR 40 DEGREES. 

CAZ506-507-510-513-514-516-301800-
/O.EXP.KMTR.FZ.W.0002.000000T0000Z-061130T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
858 AM PST THU NOV 30 2006

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. 

VERY COLD EARLY MORNING LOWS IN THE 20S AND LOWER 30S HAVE BEGUN
TO WARM SLOWLY...EASING FREEZING CONCERNS. TEMPERATURES SHOULD BE
ABOVE THE FREEZING MARK IN ALL AREAS BY 9 AM. CONTINUE TO KEEP AN
EYE ON SENSITIVE PLANTS THIS MORNING...AND CHECK LATE AFTERNOON
FORECASTS FOR LOW TEMPERATURES EXPECTED FRIDAY MORNING. WHILE
OVERNIGHT LOWS MAY NOT BE QUITE AS COLD...AT LEAST PATCHY FROST
AND A FEW AREAS OF FREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN.


$$

CAZ505-508-509-515-301800-
/O.EXP.KMTR.FR.Y.0003.000000T0000Z-061130T1700Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
BIG SUR COAST-
858 AM PST THU NOV 30 2006

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

COLD OVERNIGHT LOWS IN THE 30S ARE WARMING INTO THE 40S AT THIS
TIME. ANOTHER CHILLY NIGHT IS EXPECTED TONIGHT...BUT WIDESPREAD
FROST IS NOT EXPECTED. STILL...KEEP AN EYE ON SENSITIVE PLANTS
TONIGHT AND BRING PETS INSIDE. 


$$
SOROKA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Nov 28, 9:00 PM PST, 6 hours 52 minutes earlier.

Area forecast discussion, Nov 28, 9:00 PM PST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
900 PM PST TUE NOV 28 2006

.DISCUSSION...THE PASSING COLD FRONT AND RECENT RAIN ARE NOW A
DISTANT MEMORY AS HIGH PRESSURE WITH A COASTAL TROUGH BUILD IN.
TODAY TURNED OUT TO BE RATHER SUNNY COMPARED TO THE PREVIOUS FEW
DAYS. AS FAR AS TEMPERATURES GO...TODAYS HIGH TEMPERATURES WERE
CLOSE TO OR A FEW COOLER THAN YESTERDAY. MOST LOCATIONS RECORDED
MAX TEMPS IN 40S AND 50S...WITH THE EXCEPTION OF THE HIGH TERRAIN
WHERE 30S WERE NOTED.

THE WEATHER CONCERNS OVER THE NEXT 24-28 HOURS WAS NICELY DEFINED IN
THE SPECIAL WEATHER STATEMENT(SEE SFOSPSMTR).  CLEAR SKIES...CALM
WINDS IN THE VALLEYS AND A DRY AIRMASS WILL CREATE IDEAL
RADIATIONAL COOLING CONDITIONS. THE AIRMASS IS ALREADY COLD AND THIS
WILL FURTHER ENHANCE ANY COOLING TONIGHT. VALLEY LOCATIONS AWAY
FROM COAST AND URBAN CENTERS WILL SEE THE MOST COOLING WITH LOWS IN
THE 20S TO NEAR FREEZING. IT IS A GOOD POSSIBILITY THAT A FEW
RECORDS MAY BE BROKEN BY MORNING.

OTHERWISE...QUIET AND DRY WEATHER IS EXPECTED THROUGH THE FORECAST AS
HIGH PRESSURE BUILDS ALOFT AND AT THE SFC OVER MUCH OF THE SW
CONUS. AFTER THURSDAY...A GRADUALLY WARMING TREND WILL BE FELT
AS FLOW STARTS TO BECOME MORE OFFSHORE WITH BUILDING HIGH PRESSURE
OVER THE GREAT BASIN. NOT ONLY WILL TEMPERATURES WARM...BUT THIS
WILL CREATE A SET UP KNOWN FOR STRONG GUSTY WINDS IN THE HILLS
FRIDAY AND SATURDAY.

&&

.AVIATION...FOR 18Z/20Z TAF/TWEB CYCLE...COLD UPPER-LEVEL TROUGH
PULLING MOIST ONSHORE FLOW THROUGH DISTRICT THIS MORNING. SOUNDING
FROM KOAK AT 12Z INDICATED A VERY STRONG INVERSION AROUND 5500FT
MSL. SHOULD KEEP MOST PRECIPITATION ALOFT...BUT MAY INCLUDE ISOLD
-SHRAS IN TWEB ROUTES...ASSORTED TAFS THIS AFTERNOON (BTWN 22Z-02Z)
WITH BRIEF CIGS BKN035-045 WITH CONVECTIVE TEMPS IN MID/UPPER 40S
NORTH BAY...LOWER 50S SOUTH. MJV

&&

.MTR...WATCHES/WARNINGS/ADVISORIES.
      .TNT...SCA...PT ARENA TO POINT PIEDRAS BLANCAS.

PUBLIC FORECAST: MEHLE
AVIATION/MARINE: MJV

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:52 AM PSTFrost AdvisoryMTRAlameda, Contra Costa, Marin, San Mateo, Santa Clara, Santa Cruz and 1 more29 hr

Nearby

Freeze Warnings in California, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.